MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1035
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a coil embolization procedure, the pusher assembly of a ruby coil was inadvertently kinked upon removal from its packaging.The damage to the ruby coil occurred prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new ruby coil.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the ruby coil pusher assembly.The embolization coil was intact with the pusher assembly and had offset coil winds.Coagulated blood was present within the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed offset coil winds on the embolization coil.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.During functional testing the device was unable to advance through its introducer sheath.Further evaluation revealed no kink damage on the device; therefore, the reported complaint was unable to be confirmed.The complaint reported that the device was not used in the procedure, however, coagulated blood was present inside the introducer sheath.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 ¿ the investigation findings do not lead to a clear conclusion about the cause of the kink.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8601488
Report Number3005168196-2019-00945
Device Sequence Number11332996
Product Code HCG
UDI-Device Identifier00814548013008
UDI-Public00814548013008
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2025
Device Catalogue NumberRBY2C1035
Device Lot NumberC11899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005